MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Catalog Number 0165SI20
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that immediately after insertion, the sterile water did not enter into the foley catheter and there was damage near the cuff or catheter shaft.Per follow up information received via ibc on 29aug2024, stated that the damage near the cuff or catheter shaft was unknown.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ cause unknown.The reported failure was able to be reproduced.Sample was evaluated and found there was tear at the middle of catheter shaft.Microscopic examination performed and it was looks like it had been exposed to sharp object.However, the exact cause of how and when the problem occurred could not be determined.A potential root cause for this failure mode could be (example: user related/operator error/rough handling or expose to sharp object/mechanical force).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: warnings 1.Method for use 1 do not inflate the balloon in the urethra.The urethra may be injured.2 do not pull the catheter hard.The bladder/urethra may be injured.2.Applicable patients with delirium who might pull out catheter when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.Contraindications 1.Method for use: 1 do not reuse.2 do not resterilize.3 this device contains 10 percentage povidone iodine.For patients with past history of allergic hypersensitivity to povidone iodine or iodine, consider using alternative disinfectants.4 be careful that the catheter is not exposed to ointments, contrast medium or oil based lubricants including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils.They may damage the device and may burst balloon.5 do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients with known allergy to silver coated catheter shape, configuration and principles bard silver lubrisil foley tray consists of a balloon catheter, urine collecting bag for closed drainage system, syringe prefilled with sterile water, water soluble lubricant, antiseptic solution, tweezers, waterproof sheet, gauze pads, cotton balls, vinyl gloves and statlock foley.Some catheter types of the device may have a temperature sensor for measuring patient¿s core body temperature and there are several types of closed drainage bags.The bag and statlock foley included in the tray will depend on the product.The surfaces of the catheter are coated with a minute amount of metallic silver and further coated with polyurethane, having antiproliferative effects on microorganisms on the catheter.Material balloon catheter: silicone; silver coating this product is made with bactiguard silver alloy coating.Sizes of catheters available in sizes 12 to 22 every 2fr 1.Balloon catheter 2.Accessories water soluble lubricant antiseptics: bard 10 povidone iodine solution tweezers gauze pads waterproof sheet cotton balls gloves statlock foley intended use and effect efficacy the device combines a disposable catheter that is designed to be placed in the bladder for the purpose of urinary drainage and a urine drainage bag.Directions for use 1.Method of use 1 cleanse the area around the external urethral meatus with the packaged cotton balls immersed in the antiseptics.2 lubricate the catheter shaft with the lubricant jelly.3 carefully insert the catheter into the urethral meatus.After the balloon advanced in the bladder, attach the needleless syringe, and gently infuse the specified volume of sterile water to inflate the balloon.4 pull the catheter slightly to seat the balloon at the level of the bladder neck.5 to deflate and remove the balloon, attach a needleless syringe to let sterile water in the balloon come out spontaneously through balloon deflation without aspiration.After balloon deflation, withdraw the catheter slowly while confirming that no abnormal resistance is encountered.2.Precautions for use 1 to secure a sterile field for the procedure, spread a clean wrapping paper.2 place waterproof sheet beneath patient¿s buttocks.Fig.1 3 put on sterile gloves.Open tray and place it on the wrapping paper.Fig.2 4 cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.Fig.3 5 lubricate the distal end of the catheter with water soluble lubricant packaged in the tray.Fig.4 6 insert catheter into the urethral meatus, and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a syringe packaged in the tray, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.Fig.5 7 pull catheter to seat the balloon at the level of the bladder neck and secure placement.8 keep the drainage bag below the bladder level without touching the floor.Fig.6 9 when catheter with temperature sensing is used, connect lead wire to monitor with relay cable.10 secure drainage tube to bed sheet with clip to ensure that there is neither twist nor kink in the tube.Fig.7 11 to deflate balloon and remove catheter, insert a luer tip needleless syringe in the inflation valve to allow the water drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.Direction for use bard ezlok sampling port 1 occlude drainage tubing a minimum of 10 cm below the sampling port by kinking the tubing until urine fills the tubing up to near slightly above the sampling port.2 swab surface of site with antiseptic wipe.3 using aseptic technique, position the needle less syringe slip tip type or luer lock type in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port.Press the syringe and twist to lock the syringe onto the sampling port.Fig.8 4 aspirate desired volume of urine.After sampling, detach the syringe.Ensure that the rubber stem of the sampling port has returned to its original position.5 unkink tubing.How to disconnect catheter from tubing catheter is preconnected to ezlok, and the connecting part is covered with red seal tamper evident seal.Remove the seal by grasping the tab at the end of the seal and pulling along perforations, and then disconnect the catheter and the tubing using aseptic technique.Fig.9 12 when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.13 when deflating balloon, do not aspirate with a syringe by hands.The inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.14 do not stretch catheter as damage to or dislodgement of lead wire as temperature probe may cause improper temperature measurement.15 when endo electric surgery is performed, care should be taken to prevent burns in the local tissue.16 do not wet the lead wire and the junction with extension cable.17 this device is compatible only with monitors requiring ysi 400series type temperature probes.18 no substance except sterile water should be used to inflate the balloon.If contrast medium is used, balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.19 do not wipe catheter surface with organic solvents such as alcohol.20 do not aspirate urine through drainage funnel wall.21 since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.22 when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.23 avoid force on the connecting parts as they may be accidentally disconnected due to the weight of the drainage bag etc.And may cause urine spill.24 do not pull or twist the outlet tube.Also, do not squeeze the drainage bag.The joint of the drainage bag and the outlet tube may be damaged and urine leakage may occur.25 when disposing of urine, observe the following; 1 remove the outlet tube from the housing of the urine drainage bag.2 lift the green lever to open with holding the outlet tube.Be careful not to pull the outlet tube when lifting the green lever.3 when disposal of urine was completed, close the green lever and put the outlet tube into the housing.26 when using statlock foley, observe the following; 1 do not use the statlock device where loss of adherence could occur, such as with a confused patient, unattended access device, diaphoretic or nonadherent skin.2 minimize catheter manipulation during statlock stabilization device application and removal.3 do not use the statlock device for patients showing allergic reaction to tape or adhesive.4 conduct skin assessment prior to application and repeat daily per facility protocol.5 the statlock device should be assessed daily and changed when clinically, indicated, at least every seven days.6 after placing the statlock device, allow to dry completely 1015 seconds due to alcohol included in skin protectant.7 use alcohol pads when removal.Do not pull or force pad to remove.Precautions 1.Precautions for use exercise caution when using the device in the following patients 1 exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions 1 when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.2 when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.3 when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section troubleshooting.Troubleshooting when it is difficult to remove catheter by deflating the balloon expressed as removal difficult case hereinafter, take appropriate measures according to the following procedures.The following two methods are available for removal difficult cases.A.Non rupture method sterile water is withdrawn without bursting the balloon.B.Balloon rupture method with balloon rupture method, fragments of the ruptured balloon may remain in the bladder.Therefore, try non rupture method first.A.Non rupture method 1 attach luer tip syringe to the inflation valve.Inject an additional amount of sterile water into the inflation lumen and pump the plunger.2 if situation wouldn't be improved with 1, sever the inflation funnel of valve.Fig.10 3 if situation wouldn¿t be improved with 2, sever the catheter shaft while holding it with forceps so that the distal segment may not be drawn into the urethra.Fig.11 4 if situation wouldn't be improved with 3, insert a needle into the inflation lumen and pump the plunger.Fig.12 5 if situation wouldn't be improved with 4, insert a fine steel wire through the inflation lumen of catheter.Fig.13 b.Balloon rupture method 1 inject 100200ml/cc of saline solution warmed to body temperature into the bladder through the drainage lumen, and then inject a large amount of water into the balloon through the inflation lumen with a needle to induce rupture.After rupture of the balloon, irrigate the bladder.Fig.14 2 if situation wouldn't be improved with 1, attempt following procedures.A under the radioscopic observation, infuse a contrast medium into the bladder, and burst the balloon by suprapubic puncture of the bladder.Fig.15 b in male patients, burst the balloon by puncture with a needle from the perineal or suprapubic region or through the rectum under ultrasonographic guidance.Fig.16 c in female patients, burst the balloon by insertion of a needle along the urethra.Fig.17 mri safety 1 nonclinical studies have shown that temperature sensing catheter is mr conditional.Mr examinations can be safely performed on patients wearing this product under the following conditions self certification.Static magnetic field strength: 1.5t,3.0t gradient of static magnetic field: 4,000gauss/cm or less whole body maximum sar specific absorption rate mode indicated by the mr system:2w/kg normal operating mode the maximum temperature rise that can occur in this product during a scan time of 15 minutes or less per pulse sequence under the above conditions is 1.7 degree celsius or less.The artifact that can occur when the product is imaged using the gradient magnetic field echo method in a 3.0t mr system is 10mm from the actual image of the product.Do not perform scan longer than 60 minutes under the above conditions.2 the position of the wire of the foley catheter with temperature sensor has an effect on the amount of heating that may develop during an mri procedure.Accordingly, the foley catheter with temperature sensor must be positioned in a straight configuration down the center of the patient table i.E., down the center of the mr system without any loop to prevent possible excessive heating associated with an mri procedure.3 remove all electrically conductive material i.E.The removable extension cable, etc.From the bore of the mr system that is not required for the procedure prior to the mr examination.4 keep electrically conductive material that must remain in the bore of the mr system from directly contacting the patient by placing insulating material such as foam rubber padding between the conductive material and the patient.3.Malfunction and adverse events 1 malfunction catheter kinking, damage, rupture difficulty or failure to remove the device occlusion of catheter inner lumens encrustation accidental removal of the device due to leakage of sterile water or balloon rupture device damage due to inappropriate use failure to measure temperature improper temperature indication 2 adverse events urinary tract infection hemorrhage, hematuria allergy reaction to the device calculus formation edema pain discomfort injury of bladder or urethral urethritis, urinary incontinence retained balloon fragments storage method and expiration date 1.Storage store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date indicated on the direct package and the outer box.Correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key20128392
Report Number1018233-2024-05431
Device Sequence Number3187334
Product Code MJC
UDI-Device Identifier00801741016776
UDI-Public(01)00801741016776(11)240404(17)270228(10)MYJN2835
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0165SI20
Device Lot NumberMYJN2835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown